Important. Regarding Severe Reaction To Drugs, Side Effects, Etc...

1 Reply Updated



Conversation Starter

Harold M. Says:


After only a week of being prescribed Cymbalta, (Duyloxetine Hydrochloride) 20 mg. cap once a day, for depression and back pain by two doctors working together, I fell victim to several of the side effects of the drug. Although I did not know that they were side effects at the time (most notably weakness, loss of coordination and balance). I consulted with the prescribing doctor, I was told that I had not been on the drug long enough, or at a high enough strength dosage to develop any of the side effects.

After another week of Cymbalta I was falling down, could not walk straight, fell off my bike three times (once seriously) and could barely lift my arms over my head. I visited Rite-Aid and the public library and retrieved "print outs" concerning this drug. To my surprise, I had developed (within two weeks) almost all of the side effects associated with Cymbalta. From the aforementioned effects to bleeding, blisters, bruising, hoarseness of speech and many more including "electric shock like symptoms".

I immediately quit the drug and called my doctor. I was told again (by the prescribing doctor) that these effects must have been brought on by something else. That it was only a coincidence, a fluke, and in no way was the Cymbalta to blame, even though I disagreed, having the proof in "black and white" in my hand. He still wouldn't relent.

I called an attorney that specialized in legal cases against Cymbalta and was told, even though she did not doubt me, I had not been on the drug long enough to join the suit.

It has been two weeks since I stopped the drug and my condition is no better. I should mention at this point that I have been dealing with V.A. system.

I visited a civilian emergency room two days ago and although my symptoms were confirmed, I was in no danger of dying and was not admitted. They advised me to take it up with my primary care doctor (also V.A.) and was sent away.

My reason for getting this message out there is to find out if any other people have had a similar experience. As of this day my symptoms have not abated. I have not ridden my bike for two weeks and use a walker to get around. In a month I have gone from a fairly vibrant 60 year old to a feeble man of 80. Please, if you can be of any help or if any thing similar has happened to you or any one you know, contact me at: {edited for privacy}



Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Harold! How are you doing? I am very sorry about what you've been through.

However, one relevant fact that I think you may be missing here is that regardless of what your doctor prescribes and why, you are under no obligation to take it or to continue taking it, if you think it's causing you such severe problems.

Some people do experience all the side effects of a medication and must switch to something else. But most do wear off after about a month or so, once their bodies adjust to medication and if they don't, then they are usually switched to a different drug.

The bleeding and blistering is actually listed under the possible dangerous reactions and they tell you to stop taking it and see your doctor immediately if you experience any of those types of symptoms.

Have you improved, yet?

I'm not trying to to make light of what happened to you, but I can't help seeing it as one giant fiasco that could have been completely avoided.

Is there any chance you can consult a doctor that isn't VA?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Any advice regarding side effects and or stopping
I was prescribed Topamax by my doctor because she thought it would help 1. to eliminate headaches I had been having and ... 2 replies
Information regarding side effects AFTER morphine stopped.
Hello anyone. I was on Morphine for maybe 5 months after two years of a chronic pain condition. The analgesic effects we... 1 reply
sizodon plus side effects / reaction after stopping
My son has been taking sizodon plus for over 2 years. He now has a govt job and he intends to stop this medicine. Is it ... 9 replies
Prolonged side effects from allergic reaction to flagyl
I went to the ER and was treated for an allericic reaction to flagyl. I had a rash, shortness of breath, severe heartbur... 1 reply
Question regarding possible side effects from use of Jublia
Since I have been applying Jublia, I have suffered nausea, abdominal pain, and pain in my chest and back. I have been ch... 2 replies
Severe Side Effects of Etoshine 120
I have been recommended Etoshine 120 by my doctor for my severe muscular pain in my hip to my knee region. However, I... 1 reply
Severe Side Effects and wanting to stop taking it
I have been on Contrave for 4 weeks now. The previous weeks I had no side effects. Now all of a sudden I have severe nau... 2 replies
report severe actavis side effects to FDA
I am finding it difficult to post anything here I too was taking Watson oxycodone for years with no problems and they wo... 2 replies
reactions and side effects
Makes me feel bad at times. Cannot get a deep breath, have bad headaches about an hour after my treatments, I have to do... 1 reply
Smz Tmp Ds Side Effects Of Bipolar Reaction
MY NIECE WAS PRESCRIBED THIS SMZ DS 800/160 AND WITHIN A DAY STARTED A MANIC LIKE BEHAVIOR. THIS BECAME WORSE AND AFTER ... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 20 May 2014.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA